Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment and change of lifestyle
Feb 28, 2014

i have been positive since i was 16 yrs and im now 33 yrs.i started my med in 2009 but defaulted caz it was not easy to accept my status as taking meds was forcing me to accept my status.in november i stated taking my meds after i gave myself a talking to and im so happy.thing is as soon as i take my meds i feel so sleepy that i cant even go out with friends so i have to stay in and watch tv or sleep and what im saying basically my social life is nile to zeroand im starting to see the signs i had when i stopped taking my meds as day by day i start hating my status and my med what am i to do so that i dont fall into depression.i tried talking to my dr they tell me i dont have a choice which is true but im growing old even before my time.i cant even go clubbing or go out for a couple of hrs.if i do it means i cant take my meds on time i will have to take them when i come back in the early hrs of the morning and this will compromise my immune system.help me deal with this situation please.

Response from Dr. Young

Hello and thanks for posting.

Sorry to learn of your difficulties with your medications- without knowing which meds you're taking, it's challenging to know if your symptoms are side effects of your medications or other complications.

Do know that medications should and can be very well tolerated; that quality of life is entirely possible. This means that medications can be taken with enough variability to allow you to socialize, party, eat, love (or pray). So taking your medications a few hours later than usual (in the morning) is entirely acceptable.

Hope that helps, BY

Response from Dr. Fawcett

Thanks for writing. I'm glad you were able to get back on your medications. As Dr. Young noted, it is possible to take these medications without significant side effects. Speak with your healthcare provider about your concerns. It could be that issues with mood (such as depression) are contributing to this problem rather than resulting from it. I have also found that having a support group, trusted friend, or mental health professional is really important in providing a safe place where you can share what's going on and get feedback (or sometimes just someone to listen) from others who know what you are going through. Feeling connected is really important and is related to good health outcomes.

Finally, be careful about the partying. Excessive use of substances is harmful to our immune system and certain drugs interact with antiretrovirals.

Be safe and good luck!

David



Previous
Interactions with Augmentin
Next
Atripla missed dosage(s)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement